Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online
Ask a Dentist   »  

Taking ramipril for high bp. Have white spots on tongue. Diagnosed with candida. Prescribed nystan

User rating for this question
Very Good
Answered by
Practicing since : 2010
Answered : 390 Questions
I have for three weeks now had a white spot on the upper central area of my tongue. It has been identified as candida. I am unable to get rid of it despite being prescribed Nystan from my GP. I had previously tried over the counter remedies from a pharmacist to no effect.
An identical white spot ( approx 3 mm in diameter ) had previously appeared 3 weeks earlier in exactly the same location but disappeared after 1 week on its own.
Can you advise as to the possible cause, and what I can do about it please.
I am not diabetic nor am in poor health, though I do take 5mg ramipril for High Bp.
Posted Tue, 2 Apr 2013 in Dental Health
Answered by Dr. Bibhu Dutt Nanda 2 hours later

Thanks for writing to us,

I would like you to know that candida is a fungal (yeast) infection and can occur in the mouth due to one of the following reasons;

1. Prolonged antibiotic therapy,
2. Inhaled steroids,
3. Smoking,
4. HIV infection,
5. in denture wearers,
6. Tongue piercings
7. Diabetics,
8. Nutritional deficiencies,
9. Poor oral hygiene,
10. stress etc.

Antifungal drugs as prescribed by your GP are the first line of treatment for candida. But in some cases due to continuous intake of oral antifungals, resistance develops therefore no recovery occurs.

The best method is to use a medicated liquid and swish it around the mouth which is then swallowed.

Another alternative option is to use gentian violet (Genapax), this is a XXXXXXX which is applied with a cotton swab on the candida blotches, it is available over the counter from a pharmacy and a pharmacist will guide you on how to use it.

I will recommend you to visit a specialist (oral pathologist) who will prescribe a topical as well as a combination of oral antifungal drugs.

Also, the cause has to be removed first in order to attain full recovery.

This will be done under the supervision of a specialist.

I hope, this answer was useful.

If you have any further queries, kindly write back.

I wish you good health.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor